MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGN MONITOR (BSM-6701A)

NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGN MONITOR (BSM-6701A)
Model Number MU-671RA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that 2 bedside monitors in the rooms were showing the incorrect patient information and incorrect information at the central nurse's station (cns) as well.The patient names and vitals were swapped.This only happened on 2 beds at this time.The staff already resolved this issue by discharging and readmitting the patients.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields are not applicable (na) to the mdr report: b2.D4.Lot number & expiration d6a - d6b.D7b.F1 - f14.G4.Device bla number.G5.G7.H2.H7.H9.Additional patient information: the following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.B6 - b7.Attempt #1: on 08/31/2023, emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details and most of the patient information, but they did not provide some of the patient information required.Room 202.Bedside monitor.Model: bsm-6701a.Sn: (b)(6).A2: 83 y/o, (b)(6) 1940.A3 female.A4 62.2kg.A5 not hispanic/latino.A6 native hawaiian.B6 relevant tests/lab: ni.B7 relevant hx: ni.Room 205 - this information has already been included in report but has been noted here to show the room number.Bedside monitor.Model: bsm-6701a.Sn: 06197.0a2: 74 y/o, (b)(6) 1949.A3: male.A4: 64.9kg.A5: not hispanic/latino.A6: asian.B6: relevant tests/lab: ni.B7: relevant hx: ni.Additional device information: d10: concomitant medical device: bedside monitor - room 202.Model: bsm-6701a.Sn: (b)(6).Device manufacturer date: 07/13/2017.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.Central nurse's station.Model: cns-6801a.Sn: (b)(6).Device manufacturer date: 07/19/2021.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The biomedical engineer reported that 2 bedside monitors in the rooms were showing the incorrect patient information and incorrect information at the central nurse's station (cns) as well.The patient names and vitals were swapped.This only happened on 2 beds at this time.The staff already resolved this issue by discharging and readmitting the patients.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer reported that 2 bedside monitors in the rooms were showing the incorrect patient information and incorrect information at the central nurse's station (cns) as well.The patient names and vitals were swapped.This only happened on 2 beds at this time.Our nk ts technician asked the customer to verify that the bed id and patient id were set up correctly, in the correct sector, there were no issue with the drag-and-drop feature and to verify, in the room, that the patient demographics were correct.The customer stated they would be calling back once they complete basic troubleshooting at the facility.After our nk ts technician contacted the customer back, the staff reported they had already resolved this issue, (at the facility), by discharging and readmitting the patients and no further assistance was requested.No patient harm was reported.Investigation conclusion: based on the reported information, we were able to confirm the issue.A definitive root cause cannot be determined, as the issue is user dependent.However, based on the available information, the issue was likely due to a user-related setup error.Bed naming schemes must be consistent on all beds when the bed names are set up, or it can lead to patient data/name swapping and/or cause emr issue.Our nk ts technician provided troubleshooting guidance, education on how to ensure the bedsides are set up correctly, to resolve the issue.We were also able to identify other possible causes of patient data/name swapping/emr issues, which are not limited to, and explained below.Potential cause(s): patient data issues: the possible causes of patient data issues (including name swapping issues), and/or emr issues are typically due to either customer network/server configuration issues as well as customer user specifications, user related setup errors (incorrect bed naming schemes, incorrect setup/configuration), also due to incorrect settings/ data queuing, ungraceful exits, or unexpected shutdowns (due to power related issues), (leading to corruption of files and causing settings to revert), incorrect customer flows, permission issues, etc.These issues range from internal network settings, device settings, and/or due to power outages, power surges, system crashes and updating errors, which are factors outside nk control.Tese potential causes are not related to malfunctioning or deviation from performance of nk devices.Device setting issues: multiple factors could cause issues related to the settings on the device.It is possible that a user related error occurred, or the data is not stored/saved on the cns, or the destination device is not in a group selected as an available group on the cns, and/or there is an unstable network connection between the devices performing the admit/discharge.The source bedside monitor and the destination bedside monitor must remain powered on and connected to the network during the patient admit/discharge process.Otherwise, the process would fail.If the settings are not entered correctly on the source and on the destination device, or do not match, it can lead to such issues as well.When the initial set-up process steps are performed incorrectly or not saved correctly, it can lead to the reported issue.Attempt #1 08/31/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details and most of the patient information, but they did not provide some of the patient information required.Room (b)(6); bedside monitor; model: bsm-6701a; sn: (b)(6); a2 83 y/o, (b)(6) 1940; a3 female; a4 62.2kg; a5 not hispanic/latino; a6 native hawaiian; b6 relevant tests/lab: ni; b7 relevant hx: ni.Room 205 - this information has already been included in report but has been noted here to show the room number.Bedside monitor; model: bsm-6701a; sn: (b)(6); a2 74 y/o, (b)(6) 1949; a3 male; a4 64.9kg; a5 not hispanic/latino; a6 asian; b6 relevant tests/lab: ni; b7 relevant hx: ni.Additional device information: d10: concomitant medical device: bedside monitor - room (b)(6); model: bsm-6701a; sn: (b)(6); device manufacturer date: 07/13/2017; unique identifier (udi) #: (b)(4); returned to nihon kohden: not returned.Central nurse's station: model: cns-6801a; sn: (b)(6); device manufacturer date: 07/19/2021; unique identifier (udi) #: (b)(4); returned to nihon kohden: not returned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from bsm-6701a to life scope tr.D4 additional device information / model #: corrected the model # from bsm-6701a to mu-671ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
LIFE SCOPE TR
Common Device Name
VITAL SIGN MONITOR (BSM-6701A)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17801301
Report Number8030229-2023-03768
Device Sequence Number7379914
Product Code MHX
UDI-Device Identifier04931921103562
UDI-Public(01)04931921103562(21)6197
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-671RA
Device Catalogue NumberMU-671RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer12/04/2023
12/04/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/05/2023
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-6701A SN (B)(6); BSM-6701A SN (B)(6); BSM-6701A SN (B)(6); CNS-6801A SN (B)(6); CNS-6801A SN (B)(6); CNS-6801A SN (B)(6)
Patient Age74 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian